Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 486, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 10, 2008, 3:38 AM CST for Jefferson County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2008, 3:38 AM CST (09:38 UTC)
- Expired
- Dec 10, 2008, 4:15 AM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 25 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 1:41 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 100938
SVRBMX
ALC073-101015-
/O.NEW.KBMX.SV.W.0486.081210T0938Z-081210T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 AM CST WED DEC 10 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...MOUNTAIN BROOK...
IRONDALE...HUEYTOWN...HOOVER...HOMEWOOD...FAIRFIELD...BIRMINGHAM...
BESSEMER...
* UNTIL 415 AM CST
* AT 338 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR RAIMUND...OR NEAR BESSEMER...AND
MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLUFF PARK...ROSS BRIDGE...REGIONS PARK OR HOOVER MET AND LIPSCOMB
BY 345 AM CST...
BLUFF PARK...HOOVER AND RIVERCHASE GALLERIA BY 350 AM CST...
VESTAVIA HILLS...SAMFORD UNIVERSITY AND HOMEWOOD BY 355 AM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 250 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 27...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 136...
AND INTERSTATE 59 EXIT NUMBERS 130 THROUGH 134.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3335 8709 3364 8676 3352 8659 3342 8674
3342 8675 3337 8678 3337 8682 3334 8684
3334 8688 3325 8698 3326 8702
TIME...MOT...LOC 0938Z 231DEG 40KT 3333 8696
$$
10/ARM2 follow-up statements
000
WWUS54 KBMX 100949
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 AM CST WED DEC 10 2008
ALC073-101015-
/O.CON.KBMX.SV.W.0486.000000T0000Z-081210T1015Z/
JEFFERSON AL-
348 AM CST WED DEC 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR CENTRAL JEFFERSON COUNTY...
AT 348 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ROSS BRIDGE...OR ABOUT NEAR
HOOVER...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VESTAVIA HILLS...SAMFORD UNIVERSITY...HOMEWOOD AND U.A.B. CAMPUS BY
355 AM CST...
MOUNTAIN BROOK...CAHABA RIVER AT MOUNTAIN BROOK...CAHABA RIVER AT
TRUSSVILLE AND CAHABA HEIGHTS BY 400 AM CST...
IRONDALE AND VILLAGE CREEK 86TH STREET BY 405 AM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 250 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 10 THROUGH 27...
INTERSTATE 20 EXIT NUMBERS 113 THROUGH 136...
AND INTERSTATE 59 EXIT NUMBERS 130 THROUGH 134.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.
LAT...LON 3364 8676 3352 8659 3342 8675 3337 8680
3336 8683 3334 8684 3334 8692 3338 8696
3344 8697
TIME...MOT...LOC 0948Z 231DEG 40KT 3340 8686
$$
10/ARM000
WWUS54 KBMX 100958
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 AM CST WED DEC 10 2008
ALC073-101015-
/O.CON.KBMX.SV.W.0486.000000T0000Z-081210T1015Z/
JEFFERSON AL-
358 AM CST WED DEC 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR CENTRAL JEFFERSON COUNTY...
AT 358 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SAMFORD UNIVERSITY...OR ABOUT
NEAR VESTAVIA HILLS...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
IRONDALE...VILLAGE CREEK 86TH STREET...BIRMINGHAM AIRPORT AND 7
MILES SOUTHEAST OF DANVILLE BY 405 AM CST...
BARBER MOTORSPORTS PARK AND 6 MILES SOUTHEAST OF CLOVERDALE BY 410
AM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 250 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 17 THROUGH 27...
INTERSTATE 20 EXIT NUMBERS 123 THROUGH 136...
AND INTERSTATE 59 EXIT NUMBERS 130 THROUGH 134.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.
LAT...LON 3349 8690 3364 8676 3359 8669 3352 8659
3347 8667 3347 8668 3346 8668 3339 8679
TIME...MOT...LOC 0958Z 231DEG 40KT 3347 8676
$$
10/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 3:32 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 10, 3:32 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 AM CST WED DEC 10 2008 .DISCUSSION... WHAT A CORNUCOPIA OF WEATHER OVER THE NEXT 36 HOURS. OBVIOUSLY DEALING WITH LINE OF CONVECTION THIS MORNING. THE SEVERE THREAT HAS MOVED INTO AREAS ALONG...AND SOOON WILL BE SOUTH/EAST OF... THE I-20 CORRIDOR. COLD FRONT HELPING PUSH THIS CONVECTION ALONG WILL PUSH INTO CENTRAL ALABAMA LATER THIS MORNING...BUT START TO STALL AFTER THAT. AREA OF RAIN AND STORMS REMAINS WIDESPREAD...AND WILL NEED LIKELY TO CATEGORICAL POPS ACROSS THE ENTIRE FORECAST FRONTIER. RAINFALL ASSOCIATED WITH THE MOST VIGOROUS CONVECTIVE UPDRAFTS HAS BEEN...AND WILL LIKELY REMAIN...IMPRESSIVE. GIVEN THE RATHER DRY ANTECEDENT CONDITIONS...WILL FOREGO ANY FLOOD WATCHES AT THIS TIME. HOWEVER...WILL HAVE TO WATCH HOW THINGS GO OVER THE NEXT 6 TO 12 HOURS. POPS REMAIN HIGH THROUGH TONIGHT...AS UPPER LEVEL LOW CUTS OFF ALONG THE GULF COAST AND STARTS WHAT WILL BE AN INTERESTING JOURNEY ACROSS THE GULF COAST STATES. WHEN IT REACHES ALABAMA ON THURSDAY...IT WILL BRING WITH IT A DYNAMICALLY CHILLED COLUMN OF AIR. MODEL SOUNDINGS DURING THE DAY ON THURSDAY SHOW AN ATMOSPHERE THAT IS OH-SO-CLOSE TO PRODUCING SNOW ALL THE WAY DOWN TO THE SURFACE. THROW IN SOME MELTATIVE COOLING (THAT THE MODELS DONT HANDLE ALL THAT WELL)...AND ANY BURSTS OF HEAVIER PRECIPITATION THURSDAY COULD PRODUCE END UP PRODUCING A BRIEF BURST OF HONEST TO GOODNESS SNOW. EVERYTHING IS SO BORDERLINE...AND CONFIDENCE IN A SNOWY SCENARIO IS STILL ON THE LOW SIDE. BUT WILL OBVIOUSLY NEED TO WATCH THE UPCOMING MODEL RUNS CLOSELY. ALL PRECIP (IN WHATEVER FORM IT MAY BE IN) SHOULD MOVE OUT THURSDAY EVENING...LEAVING DRY CONDITIONS FOR THE REST OF THE END OF THE WEEK. MODELS IN PRETTY GOOD AGREEMENT IN ESTABLISHING A GULF OF MEXICO UPPER LEVEL RIDGE EARLY TO MIDDLE OF NEXT WEEK. IF THE MODELS CONTINUE TO TREND THAT WAY...WOULDNT BE SURPRISED TO SEE FORECAST HIGH TEMPS RISE INTO THE 70S. /61/ && .AVIATION... CEILINGS AND VISIBILITIES WILL REMAIN LOW...DUE TO RAIN AND THUNDERSTORMS. ADDITIONAL DETAILS TO FOLLOW WITH ISSUANCE OF 12Z TAFS. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 42 43 30 50 / 80 90 90 40 0 ANNISTON 67 44 46 29 53 / 100 100 90 40 0 BIRMINGHAM 62 40 43 30 51 / 80 100 90 30 0 TUSCALOOSA 56 40 40 29 52 / 70 100 90 20 0 CALERA 65 41 43 30 53 / 90 100 90 30 0 AUBURN 67 57 57 32 54 / 100 100 80 20 0 MONTGOMERY 69 47 48 31 55 / 100 100 70 20 0 TROY 70 51 52 32 56 / 100 100 70 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL OF CENTRAL ALABAMA THROUGH 6 AM. &&
Hazardous weather outlook, Dec 10, 2:10 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 AM CST WED DEC 10 2008 ALZ011>015-017>050-101230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 210 AM CST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN WATERWAYS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT COVERS MUCH OF THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT. MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY EAST OF A LINE FROM JASPER...TO LIVINGSTON. THE BEST TIMING FOR THE TORNADO THREAT APPEARS TO BE THROUGH 4 AM FOR AREAS ALONG AND NORTH OF INTERSTATE 20...AND THROUGH 8 AM TO LAYFAYETTE AND FORT DEPOSIT. FOR AREAS IN FAR SOUTHEASTERN ALABAMA...THE STORMS WILL NOT REACH THE AREA UNTIL AFTER 6 AM. IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY RAINFALL IS POSSIBLE AREAWIDE. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. THESE RAIN AMOUNTS MAY PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ROUGHLY ALONG AND SOUTH OF OF A LINE FROM SELMA TO AUBURN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE. THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY FOR WEST ALABAMA TONIGHT. 75/LINHARES
In the hours before
Special weather statement, Dec 10, 2:53 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 AM CST WED DEC 10 2008 ALZ040-100945- DALLAS- 253 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 345 AM CST... AT 249 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR REHOBOTH...OR 14 MILES NORTHWEST OF CAMDEN...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CENTRAL MILLS. SAFFORD. ORRVILLE. HAZEN. POTTER STATION. SELMA UNIVERSITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Dec 10, 2:58 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 AM CST WED DEC 10 2008 ALZ017-100930- BLOUNT- 258 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT COUNTY UNTIL 330 AM CST... AT 258 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BROOKSVILLE...OR 6 MILES NORTHEAST OF BLOUNTSVILLE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BROOKSVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Special weather statement, Dec 10, 3:25 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 AM CST WED DEC 10 2008 ALZ018-020-101015- CHEROKEE-ETOWAH- 325 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND ETOWAH COUNTIES UNTIL 415 AM CST... AT 325 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TABOR ROAD TO RAINBOW CITY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CENTRE TO RAINBOW CITY...MOVING EAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TABOR ROAD. SAND ROCK. SLACKLAND. WEISS DAM. WEISS LAKE. CEDAR BLUFF. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Special weather statement, Dec 10, 3:26 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 AM CST WED DEC 10 2008 ALZ023>025-034-101015- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 326 AM CST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 415 AM CST... AT 322 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH JOHNS TO WOODSTOCK JUNCTION TO EOLINE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF HUEYTOWN TO 15 MILES SOUTHWEST OF BESSEMER TO 9 MILES NORTHWEST OF BRENT...MOVING NORTHEAST AT 45 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VALLEY CREEK. TANNEHILL IRONWORKS STATE PARK. ALABAMA ADVENTURE. VILLAGE CREEK PRATT CITY. VILLAGE CREEK AVENUE W. ROSS BRIDGE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Dec 10, 3:34 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND DMG WALKER 31.54N 84.32W
12/10/2008 DOUGHERTY GA EMERGENCY MNGR
REPORTS OF TREES DOWN IN THE OAKMAN,SPISEY,AND PARRISH.
&&
JBWLocal storm report, Dec 10, 3:37 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND DMG OAKMAN 33.71N 87.39W
12/10/2008 WALKER AL EMERGENCY MNGR
REPORTS OF TREES DOWN IN THE OAKMAN, SIPSEY, AND PARRISH.
&&
JBWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:52 PM CST | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 7 hr |
| Dec 9, 9:15 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Dec 9, 9:45 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Dec 9, 9:59 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 31 min |
| Dec 9, 10:01 PM CST | Tornado Warning | BMX | Pickens | 44 min |
| Dec 9, 10:47 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Pickens, Tuscaloosa, Walker | 43 min |
| Dec 9, 11:01 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Winston | 3 hr |
| Dec 9, 11:13 PM CST | Tornado Warning | BMX | Greene, Pickens | 32 min |
| Dec 9, 11:36 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 39 min |
| Dec 9, 11:45 PM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 30 min |
| Dec 10, 12:06 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 24 min |
| Dec 10, 12:22 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter | 38 min |
| Dec 10, 12:31 AM CST | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Dec 10, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 49 min |
| Dec 10, 12:50 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 40 min |
| Dec 10, 12:55 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 50 min |
| Dec 10, 12:59 AM CST | Tornado Warning | BMX | Walker, Winston | 16 min |
| Dec 10, 1:09 AM CST | Tornado Warning | BMX | Blount, Walker | 6 min |
| Dec 10, 1:31 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 44 min |
| Dec 10, 1:32 AM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Dec 10, 1:55 AM CST | Tornado Warning | BMX | Jefferson | 9 min |
| Dec 10, 1:57 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 33 min |
| Dec 10, 2:00 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 30 min |
| Dec 10, 2:12 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 48 min |
| Dec 10, 2:26 AM CST | Tornado Warning | BMX | Blount, Etowah | 34 min |
| Dec 10, 2:32 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 28 min |
| Dec 10, 3:07 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 23 min |
| Dec 10, 3:11 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Dec 10, 3:28 AM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas | 34 min |
| Dec 10, 4:17 AM CST | Tornado Warning | BMX | Cherokee | 13 min |
| Dec 10, 4:38 AM CST | Tornado Warning | BMX | St. Clair | 20 min |
| Dec 10, 4:40 AM CST | Tornado Warning | BMX | Lowndes, Montgomery | 35 min |
| Dec 10, 4:44 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 10, 5:07 AM CST | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 23 min |
| Dec 10, 5:32 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 28 min |
| Dec 10, 6:24 AM CST | Tornado Warning | BMX | Pike | 51 min |
| Dec 10, 6:43 AM CST | Severe Thunderstorm Warning | BMX | Pike | 47 min |
| Dec 10, 6:49 AM CST | Tornado Warning | BMX | Cleburne, Randolph | 15 min |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Dec 10, 6:51 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Dec 10, 7:18 AM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 27 min |
| Dec 10, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 49 min |
| Dec 10, 8:24 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 36 min |
| Dec 10, 9:56 AM CST | Areal Flood Advisory | BMX | Barbour, Pike | 4 hr |
| Dec 10, 3:24 PM CST | Flash Flood Watch | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more | 20 hr |
| Dec 10, 3:54 PM CST | Winter Storm Watch | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 12 hr |
| Dec 10, 4:01 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.